Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 48, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 2, 2010, 3:12 PM EDT for Early County, Georgia; Henry County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2010, 3:12 PM EDT (19:12 UTC)
- Expired
- Jun 2, 2010, 4:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Henry County, AL, Early County, GA
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1008 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 10:15 AM EDT, 4 hours 57 minutes earlier.
Area forecast discussion, Jun 2, 10:15 AM EDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1015 AM EDT WED JUN 2 2010 .UPDATE... ONLY A FEW MINOR ADJUSTMENTS TO PREV FORECAST. RADAR SHOWING A FEW RETURNS OVER THE MARINE AREA...AND SOME SPOTTY SHOWERS AND STORMS OVER THE WRN PORTION OF THE CWA. EXPECTING ANOTHER ACTIVE SEA BREEZE DAY WITH HIGHER POPS THRU MID PART OF REGION AWAY FROM THE COAST. MODELED PWATS ARE AROUND 1.6-1.9 IN...WITH 12 UTC TLH SOUNDING HAVING A PWAT OF 1.63 IN. VISIBLY SATELLITE IMAGERY IS SHOWING CLEAR SKIES THROUGHOUT MUCH OF THE REGION...WITH CLOUD COVERAGE MAINLY IN THE AREAS OF SHOWERS AND STORMS. EXPECT CU FIELD TO POP UP OVER NEXT FEW HOURS AS DAYTIME HEATING PROGRESSES. MOST RECENT MSAS SFC ANALYSIS SHOWING A BUBBLE OF HIGH PRESSURE PERCHED OVER THE NERN PORTION OF OUR CWA...BETWEEN ALBANY AND VALDOSTA. CWA IS ON THE WRN EDGE OF BERMUDA SFC HIGH...WHICH MEANS WE WILL KEEP SWRLY FLOW AND INFLUX OF MOISTURE FROM THE GOMEX FOR ANOTHER DAY OR SO. UPPER LVL ANALYSIS CHARACTERIZED BY ZONAL FLOW ACROSS THE NRN CONUS...WITH THE MAIN FEATURE BEING A STACKED LOW OVER NRN INDIANA/SRN MICHIGAN WITH A LG BAND OF STORMS PUSHING OUT AHEAD OF THIS SYSTEM. WHILE FURTHER TO THE SOUTH IT IS A MORE CHAOTIC PATTERN WITH SEVERAL IMPULSES MOVING THROUGH THE REGION. EXPECT HIGHS IN THE UPPER 80S AND LOWER FOR MOST OF THE REGION... WITH THE HIGHEST TEMPS ALONG THE ERN FRINGES OF THE CWA CLOSER TO VALDOSTA AND CROSS CITY. && .AVIATION...THRU 12Z THU. GIVEN PERSISTENT PATTERN OF RECENT DAYS..DECENT CONFIDENCE IN FORECAST. ANOTHER DAY OF FAIRLY WIDESPREAD CONVECTION IS EXPECTED ACROSS THE REGION TODAY. VFR CONDITIONS WILL PREVAIL AT THE TERMINALS. HOWEVER...THUNDERSTORMS WILL BE POSSIBLE AT EACH LOCATION....STARTING INITIALLY AT ECP AN THEN WORKING NEWD TO DHN AND TLH AND EVENTUALLY VLD AND ABY. EXPECT MVFR CONDITIONS IN CONVECTION WITH VSBY BRIEFLY DROPPING TO IFR IN STORMS WITH HEAVIER RAINFALL RATES. FOR TONIGHT...THE FORECAST CALLS FOR MVFR VSBY TO DEVELOP AT TIMES AFTER 08Z...WITH IFR CIGS POSSIBLE AT TLH AND ABY. IFR VSBY AND VLIFR CIGS WILL BE POSSIBLE AT VLD. && .MARINE... CURRENT CONDITIONS OUT AT THE BUOYS ARE SEAS AROUND 1 FT WITH SOUTHWESTERLY WINDS UNDER 10 KTS. THIS PATTERN WILL CONTINUE THROUGH THURSDAY. HOWEVER...WINDS AND SEAS WILL BE LOCALLY HIGHER IN AND AROUND HEAVY SHOWERS AND STORMS ACROSS THE GULF EACH AFTERNOON. BY FRIDAY...WINDS AND SEAS WILL BEGIN TO INCREASE IN RESPONSE TO AN APPROACHING UPPER LEVEL SYSTEM. WINDS ARE FORECAST TO BE AT OR NEAR EXERCISE CAUTION LEVELS WITH SEAS 3 TO 5 FEET THROUGH THE WEEKEND. CONDITIONS WILL BEGIN TO IMPROVE ONCE AGAIN EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 90 70 88 70 90 / 60 20 60 40 60 PANAMA CITY 87 75 85 74 87 / 50 30 60 40 60 DOTHAN 89 70 88 71 91 / 60 20 60 40 60 ALBANY 90 70 89 70 90 / 60 30 60 40 60 VALDOSTA 91 69 89 70 89 / 60 20 60 40 60 CROSS CITY 91 69 89 72 89 / 30 10 60 40 60 APALACHICOLA 88 74 85 74 87 / 40 20 60 40 60 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && DISCUSSION...M BARRY/MROCZKA AVIATION...WOOL
Hazardous weather outlook, Jun 2, 4:25 AM EDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE TALLAHASSEE FL 425 AM EDT WED JUN 2 2010 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-030845- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 425 AM EDT WED JUN 2 2010 /325 AM CDT WED JUN 2 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP THIS AFTERNOON AND EARLY EVENING ALONG THE SEA BREEZE. A FEW STORMS MAY BE STRONG WITH HEAVY RAIN. EXPECT INLAND HIGHS AROUND 90 AND LOWS TONIGHT AROUND 70. PATCHY FOG IS POSSIBLE LATE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...THE WEATHER PATTERN IS EXPECTED TO REMAIN TYPICAL OF SUMMERTIME THROUGH THE END OF THE WORK WEEK...WITH SCATTERED TO NUMEROUS AFTERNOON AND EVENING STORMS...MAINLY SEA BREEZE INDUCED. RAIN CHANCES REMAIN ELEVATED THROUGH THE WEEKEND AS AN UPPER LEVEL DISTURBANCE PASSES OVERHEAD. RAIN CHANCES WILL DECREASE BEGINNING EARLY NEXT WEEK. WIDESPREAD SEVERE WEATHER IS UNLIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. HARRIGAN
In the hours before
Special weather statement, Jun 2, 2:48 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 248 PM EDT WED JUN 2 2010 ALZ067-069-021915- HENRY-HOUSTON- 148 PM CDT WED JUN 2 2010 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN HENRY AND NORTHERN HOUSTON COUNTIES IN SOUTHEAST ALABAMA... * UNTIL 215 PM CDT AT 144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HEADLAND...MOVING EAST AT 25 MPH. PEOPLE IN NORTHERN HOUSTON AND SOUTHERN HENRY COUNTIES...INCLUDING THE CITIES OF HEADLAND AND COLUMBIA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WIND GUSTS TO AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 4:35 PM EDT | Areal Flood Advisory | TAE | Walton | 115 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.